Aa
A
A
Close
Avatar universal
Bad reflux/lpr from antibiotics (help!!!)
Hi guys, I have been taking doxy and omnicef for about 3 months. After about a month I developed a bad sore throat that continued to worsen until I could barely talk. I had constant post nasal drip, the feeling of a lump in my throat and a constructing feeling.  I also get heartburn and acid taste in my mouth. I fear I have developed bad GERD/LPR.

I think my stomach flora is messed up from the antibiotics. I started taking a better probiotic after my throat worsened but it continued to worsen. I tried many natural remedies including aloe vera, slippery elm, and marshmallow root. I also changed my diet so it's GERD friendly. With nothing helping my LLMD took me of antibiotics for 2 weeks and prescribed prilosec. I didn't want to take it but it has helped quite a bit even though my throat is still sore. I've started my antibiotics again and am afraid to stop the prilosec since my throat is still sore and I still get reflux. I have a throat scope in a few weeks but I doubt it will do any good for me.

Has anyone experienced this or have any advice? The reflux and sore throat are worse than my lyme symptoms and I need to get it under control so I can finish my lyme treatment. I'm afraid I may develop a permanent reflux condition.
Cancel
2 Answers
2 Answers
Page 1 of 1
620923 tn?1452919248

  Hi and welcome to the GERD forum.

Yes, antibiotics will affect you and cause GERD symptoms.....

And your other med does have some side effects as well....
Call your doctor at once if you have:

changes in your vision;
severe stomach pain, diarrhea that is watery or bloody;
fever, swollen glands, body aches, flu symptoms, weakness;
skin rash, pale skin, easy bruising or bleeding, severe tingling, numbness, pain, muscle weakness;
upper stomach pain (may spread to your back), loss of appetite, dark urine, jaundice (yellowing of the skin or eyes);
chest pain, irregular heart rhythm, feeling short of breath;
confusion, nausea and vomiting, swelling, rapid weight gain, little or no urinating;
new or worsening cough with fever, trouble breathing;
increased pressure inside the skull--severe headaches, ringing in your ears, dizziness, nausea, vision problems, pain behind your eyes; or
severe skin reaction--fever, sore throat, swelling in your face or tongue, burning in your eyes, skin pain, followed by a red or purple skin rash that spreads (especially in the face or upper body) and causes blistering and peeling.
Common doxycycline side effects may include:

nausea, vomiting, upset stomach;
mild diarrhea;
skin rash or itching; or
vaginal itching or discharge.

Since you mentioned LPR and PND have you tried a med to help reduce it? a H2b may be helpful or an antihistamine....talk with your Dr to see what would best help you. Prilosec is a PPI which stops your body from producing the acids which we need to break down foods....plus being on antibiotics you have none of the good bacteria to help break down foods.


A good Probiotic  is great to take...but you may need a prescription one...these need to be kept in the fridge.....and ask your Dr about a H2b instead of the PPI.

Good  luck and keep us posted on your progress.
Comment
Cancel
620923 tn?1452919248
Comment
Comment
Submit Comment
Avatar universal
Antibiotics will do a job on your digestive process. They stop the stomachs parietal cells from producing strong acid (HCL), which is necessary to sterilize and convert the nutrients consumed.  Proteins are broken down, by the peptic enzymes.  The Peptic enzymes are most effective when the strength of the hydrochloric acid is at 1.2 to 2.1 pH. As the strength of the acid decreases, pepsin becomes less active, in the conversion process.  At pH 5.0 the peptic enzymes are completely inactive.  Antibiotics stop the parietal cell from producing strong acid, making the gastric juices neutral, or alkaline (pH 6.0 to 7.5).  When this occurs there is minimal sterilization and no conversion of proteins. Many proteins are allergens and will caused allergic reactions, if they are not destroyed, by the action of the peptic enzymes and hydrochloric acid.  Without sterilization and conversion, raw proteins and nutrients prematurely dump into the small bowel, causing allergic reactions.  The lack of sufficiently strong acid, in the stomach will allow bacteria, and pathogens to enter the digestive tract.  Antibiotics also destroy the good flora in the digestive tract.  I would highly advise getting a pH diagnostic test to determine the condition of your digestive process. There is a lot of info, at www.digestiveblog.com, or www.phapsule.com.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Gastro Tracker
Gastro
Start Tracking Now
Recent Activity
Avatar universal
Blank
cracker420 commented on When Your Cold Is Not...
10 hrs ago
1415174 tn?1453246703
Blank
mkh9 commented on Londres70's status
13 hrs ago
675718 tn?1449992146
Blank
drifter0213 commented on advanced niTD
Apr 28
Top Digestive Answerers
620923 tn?1452919248
Blank
selmaS
Allentown, PA
1340994 tn?1374197577
Blank
Caryopteris
Raleigh, NC
Avatar f tn
Blank
NeedSomeHelp456
Avatar m tn
Blank
oxer
los angeles, CA
Avatar m tn
Blank
me_just34
144586 tn?1284669764
Blank
caregiver222
GERD (Acid Reflux) Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Digestive Answerers
620923 tn?1452919248
Blank
selmaS
Allentown, PA
1340994 tn?1374197577
Blank
Caryopteris
Raleigh, NC
Avatar f tn
Blank
NeedSomeHelp456
Avatar m tn
Blank
oxer
los angeles, CA
Avatar m tn
Blank
me_just34
144586 tn?1284669764
Blank
caregiver222